Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Numbness in lower part of legs

Hi. My brother is experiencing numbness in his legs (below the knees) and feet. It started with only pins and needles every now and then. A while ago his legs also started getting swollen. The feeling of numbness is worse when he is sitting. He recently quit smoking after 15 years. He is 38 years old. He was also without a job for a while. We do not have a family history of any nerve diseases. Does anybody perhaps have an idea what could cause these symptoms? Thank you!
Tue, 3 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Treatment/Therapy
General & Family Physician 's  Response
Hello caring brother,thanks for posting your query.Couple of things needs to be seen which are common.One is diabetes and another one is vitamin b complex deficiency.There could be some other problems also like nerve compression higher up etc.Please take him to a doctor and get him examined.Some blood tests may be advised which will help to make a diagnosis.bye and take care.
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
Hello caring brother,thanks for posting your query.Couple of things needs to be seen which are common.One is diabetes and another one is vitamin b complex deficiency.There could be some other problems also like nerve compression higher up etc.Please take him to a doctor and get him examined.Some blood tests may be advised which will help to make a diagnosis.bye and take care.
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
Hello caring brother,thanks for posting your query.Couple of things needs to be seen which are common.One is diabetes and another one is vitamin b complex deficiency.There could be some other problems also like nerve compression higher up etc.Please take him to a doctor and get him examined.Some blood tests may be advised which will help to make a diagnosis.bye and take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi...for a few days i have numbness just above the toe to halfway to the knee and the upper part of my toe itself.this has happened on my right leg only. im a student and i sit alot with one leg on another,by habit.im kinda freaked out now since my lower right leg has no sensation and i want to know any cure+preventive measures.thanks.

doctor1 MD

Doctor, From an AC environment, where I was for about 2 hours, I stepped out into direct sunlight to collect my car. On entering the car ,I felt my right Foot go NUMB, and I could not use the accelerator to drive back home. I can move my foot right and left but not up and down. What medication do you recommend. At this time I feel the lower part of my leg near about my ankle numb

doctor1 MD

For a week now I have had no sensation in my right foot and lower right leg and part of my scrotum also on the right side. This all started after a cyst or boil burst on my scrotum during a shower. I have not been to see a doctor yet out of fear. I was wondering what this could possibly be. When I say no sensation, I mean I can t feel any pain or temperature at all and walking feels very strange because of it.

Recent questions on  Substance abuse

doctor1 MD

gastro problems caused primarily by alcohol abuse which resulted in jaundice and fatty liver condition. after some recovery from juandice I had started taking proxyvon in abuse and sort of a substitute for alcohol. what bad, and how bad adverse effects can this cause on the liver, stomach, etc,. my SGOT in a recent blood test came out high at 40 and SGPT at quite high of 87. what should i do?.. would a sudden stopping of this drug abuse cause problems, I m already having a bad stomach, and also am confused whether this stomach condition and weakness is caused by this abuse or could it just be because of a lack of proper food intake and the heat, coupled by exertion ?

doctor1 MD

so I have a parasite problem I feel and see them coming from my armpits little black obes it also feels XXXXXXX I have a big worm moving around my body when I can feel it when I push pretty hard on it another spot in my body cracks like the...

doctor1 MD

I filled out papers for pain management, but have not been to first appt. family doc. does not want to write script for oxycodone any more which if fine with me. but I am on lyrica and can get it from XXXXXXX clinic. would I get into any trouble...

doctor1 MD

hi doctor, I have a history of grand mal seizures and recently had one 3 wks ago at home,next thing I knew I was in the e.r. ,with a suspected dui against me ! my blood work came back neg. for etoh, ! I was currently on Chantix for quitting...

doctor1 MD

will doxycycline hyclate trigger a positive on a drug test for thc. I am a mental health therapist and certified substance abuse counselor. I had a client test positive for thc while taking this medication. I need to be able to intelligently tell a judge what the chance of this occurring could be. is there a site that could provide this information to me in writing.

doctor1 MD

hello.. i was diagnosed as OCD and am on rx with fluvoxamine, with good results. I was taking ZOLFRESH and became dependent on that for which i got admitted in NIMHANS for deaddiction. I also had two episodes of generalised seizures in pats one year. now for the same im taking divalproate 750 and baclofen 30. i want to know sine i was abusing zolfresh for almost 2 yeras and after deaddiction i have stopped it, what are the possibilitirs of relapse since craving is still there, and what are the health concern abt the abuse and any advice from urs side to make my life free from substance abuse.. thanks

doctor1 MD

Dear Advisor, I have recently stopped using cocaine after being a social (1-2 times per month) for a number of years. Will using Calpol Soothe & Care Saline Nasal Spray help to repair the persistent scabs I have at the base of my septum? Any advice on self treatment would be gratefully received. Regards. Reformed substance abuser.